Alert archive / Kansas / Wind Advisories in 2006

Wind Advisory 30, NWS Wichita, KS

September 16, 200614 counties in Kansas

NWS Wichita, KS issued this wind advisory at Sep 16, 2006, 3:30 AM CDT for 14 counties in Kansas. It took effect at Sep 16, 2006, 7:00 AM CDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Sep 16, 2006, 3:30 AM CDT (08:30 UTC)
In effect from
Sep 16, 2006, 7:00 AM CDT
Expired
Sep 16, 2006, 8:19 PM CDT
In force
13 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Butler County, KS, Chase County, KS, Ellsworth County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS

The radar

The Wichita radar (KICT), 79 km from the middle of the area, began a volume at 08:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 8.5 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2006-09-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2048 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2006-09-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 265 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2048 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
1526 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
265 m²/s²
0-3 km storm-relative helicity
313 m²/s²
Significant tornado parameter
1.8
Supercell composite
13.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KICT 160830
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
330 AM CDT SAT SEP 16 2006

...WIND ADVISORY HAS BEEN ISSUED FOR ALL OF CENTRAL AND PART OF
SOUTH-CENTRAL KANSAS FOR TODAY...

.LOW PRESSURE INTENSIFYING NEAR THE WYOMING NEBRASKA BORDER WILL
OPERATE IN TANDEM WITH HIGH PRESSURE CENTERED OVER THE GREAT LAKES
TO INDUCE STRONG SOUTH WINDS ACROSS CENTRAL AND PART OF SOUTH-
CENTRAL KANSAS TODAY. THE STRONGEST WINDS...25 TO 35 MPH WITH GUSTS
GUSTS AROUND 45 MPH...WILL OCCUR THIS AFTERNOON.

KSZ032-033-047>052-067-068-082-083-161630-
/O.NEW.KICT.WI.Y.0030.060916T1200Z-060917T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
RENO-HARVEY-KINGMAN-SEDGWICK-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON...
NEWTON...KINGMAN...WICHITA
330 AM CDT SAT SEP 16 2006

...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY
WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING.

SOUTH WINDS WILL INCREASE TO 25 TO 35 MPH LATER THIS MORNING...WITH
GUSTS TO AROUND 45 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND
OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BE SURE
TO USE EXTRA CAUTION...ESPECIALLY WHENH DRIVING ON EAST WEST
ORIENTED HIGHWAYS SUCH AS I-70.

$$

ES
4 follow-up statements
000 
WWUS73 KICT 161528
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1028 AM CDT SAT SEP 16 2006

...WIND ADVISORY REMAINS IN EFFECT FOR ALL OF CENTRAL AND PART OF
SOUTH-CENTRAL KANSAS FOR TODAY...

.LOW PRESSURE INTENSIFYING NEAR THE WYOMING NEBRASKA BORDER WILL
OPERATE IN TANDEM WITH HIGH PRESSURE CENTERED OVER THE GREAT
LAKES TO INDUCE STRONG SOUTH WINDS ACROSS CENTRAL AND PART OF
SOUTH-CENTRAL KANSAS TODAY. WINDS HAVE ALREADY BEEN INCREASING
ACROSS THE AREA...BUT THE STRONGEST WINDS...25 TO 35 MPH WITH
GUSTS GUSTS AROUND 45 MPH...WILL OCCUR THIS AFTERNOON.

KSZ032-033-047>052-067-068-082-083-162330-
/O.CON.KICT.WI.Y.0030.000000T0000Z-060917T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
RENO-HARVEY-KINGMAN-SEDGWICK-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON...
NEWTON...KINGMAN...WICHITA
1028 AM CDT SAT SEP 16 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

SOUTH WINDS OF 25 TO 35 MPH WILL CONTINUE THROUGHOUT THE AFTERNOON WITH
GUSTS TO AROUND 45 MPH. LATER THIS EVENING...A COLD FRONT WILL
MOVE THROUGH THE AREA...CAUSING THE WINDS TO SHIFT TO THE
NORTHWEST AND DECREASE 10 TO 20 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND
OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BE
SURE TO USE EXTRA CAUTION...ESPECIALLY WHEN DRIVING ON EAST WEST
ORIENTED HIGHWAYS SUCH AS I-70.

$$

KRC
000 
WWUS73 KICT 161914
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
214 PM CDT SAT SEP 16 2006

...WIND ADVISORY REMAINS IN EFFECT FOR ALL OF CENTRAL AND PART OF
SOUTH-CENTRAL KANSAS TODAY...

.WINDS CONTINUE TO BLOW ACROSS THE PLAINS. AS OF 2
PM...OBSERVATIONS SHOW SEVERAL AREAS WITH GUSTS EXCEEDING 40 MPH.
THE HIGHEST WIND GUSTS THIS AFTERNOON IN CENTRAL AND SOUTH-CENTRAL
KANSAS HAVE BEEN OBSERVED IN RUSSELL...WHERE A 47 MPH GUST WAS
RECORDED AT 1233 PM.

KSZ032-033-047>052-067-068-082-083-170000-
/O.CON.KICT.WI.Y.0030.000000T0000Z-060917T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
RENO-HARVEY-KINGMAN-SEDGWICK-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON...
NEWTON...KINGMAN...WICHITA
214 PM CDT SAT SEP 16 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

SOUTH WINDS OF 25 TO 35 MPH WILL CONTINUE THROUGHOUT THE
AFTERNOON WITH GUSTS TO AROUND 45 MPH. LATER THIS EVENING...A
COLD FRONT WILL MOVE THROUGH THE AREA...CAUSING THE WINDS TO
SHIFT TO THE NORTHWEST AND DECREASE 10 TO 20 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND
OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BE
SURE TO USE EXTRA CAUTION...ESPECIALLY WHEN DRIVING ON EAST WEST
ORIENTED HIGHWAYS SUCH AS I-70.

$$

KRC
000 
WWUS73 KICT 162020
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
320 PM CDT SAT SEP 16 2006

...WIND ADVISORY REMAINS IN EFFECT FOR ALL OF CENTRAL AND PART OF
SOUTH-CENTRAL KANSAS TODAY...

.WINDS CONTINUE TO BLOW ACROSS THE PLAINS AHEAD OF A COLD FRONT
OVER WESTERN KANSAS. AS OF 3 PM...OBSERVATIONS SHOW SEVERAL AREAS
WITH GUSTS EXCEEDING 40 MPH. THE HIGHEST WIND GUSTS THIS AFTERNOON
IN CENTRAL AND SOUTH-CENTRAL KANSAS HAVE BEEN OBSERVED IN
RUSSELL...WHERE A 47 MPH GUST WAS RECORDED AT 1233 PM.

KSZ053-069-170300-
/O.EXB.KICT.WI.Y.0030.000000T0000Z-060917T0300Z/
CHASE-BUTLER-
INCLUDING THE CITIES OF...COTTONWOOD FALLS...EL DORADO...AUGUSTA
320 PM CDT SAT SEP 16 2006

...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

SOUTH WINDS OF 25 TO 35 MPH WILL CONTINUE THROUGHOUT THE
AFTERNOON WITH GUSTS TO AROUND 45 MPH. LATER THIS EVENING...A
COLD FRONT WILL MOVE THROUGH THE AREA...CAUSING THE WINDS TO
SHIFT TO THE NORTHWEST AND DECREASE TO 10 TO 20 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND
OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BE
SURE TO USE EXTRA CAUTION...ESPECIALLY WHEN DRIVING ON EAST WEST
ORIENTED HIGHWAYS SUCH AS I-70.

$$

KSZ032-033-047>052-067-068-082-083-170300-
/O.EXT.KICT.WI.Y.0030.000000T0000Z-060917T0300Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
RENO-HARVEY-KINGMAN-SEDGWICK-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON...
NEWTON...KINGMAN...WICHITA
320 PM CDT SAT SEP 16 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

SOUTH WINDS OF 25 TO 35 MPH WILL CONTINUE THROUGHOUT THE
AFTERNOON WITH GUSTS TO AROUND 45 MPH. LATE THIS EVENING...A COLD
FRONT WILL MOVE THROUGH THE AREA...CAUSING THE WINDS TO SHIFT TO
THE NORTHWEST AND DECREASE TO 10 TO 20 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND
OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BE
SURE TO USE EXTRA CAUTION...ESPECIALLY WHEN DRIVING ON EAST WEST
ORIENTED HIGHWAYS SUCH AS I-70.

$$

KRC/SCHRECK
000 
WWUS73 KICT 170119
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
819 PM CDT SAT SEP 16 2006


KSZ032-033-047>053-067>069-082-083-170230-
/O.CAN.KICT.WI.Y.0030.000000T0000Z-060917T0300Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
KINGMAN...WICHITA
819 PM CDT SAT SEP 16 2006

...WIND ADVISORY IS CANCELLED...


THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND
ADVISORY. 

$$

COX

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Sep 16, 3:20 AM CDT, 10 minutes earlier.

Area forecast discussion, Sep 16, 3:20 AM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
320 AM CDT SAT SEP 16 2006

.DISCUSSION...

FORECAST HIGHLIGHTS:
1) TODAY: WIND ADVISORY TO BE REISSUED FOR ALL OF CENTRAL & PART OF
SC KS.
2) THIS AFTERNOON & TONIGHT: SEVERE THUNDERSTORMS SLATED FOR NEARLY
ALL AREAS.

TODAY & TONIGHT:
OVERALL SYNOPTIC PATTERN PROGRESSING MUCH AS EXPECTED WITH INTENSE()
MID-UPR DECK LOW PRESSURE SPINNING OVER NRN ROCKIES MOVING SE ACROSS
WY...THEN NE ACROSS THE DAKOTAS. SUCH MID-UPR DECK TRANSITIONING WILL
ALLOW DEEP SFC LOW TO MOVE NE FROM WY/NE/SD BORDER ACROSS DAKOTAS.
SOUTHERLY GRADIENT VERY TIGHT...DICTATING REISSUANCE OF WIND ADVISORY
FOR ALL OF CENTRAL KS & PART OF SC KS THAT WOULD EXTEND AS FAR S AS
KINGMAN AND SEDGWICK COUNTIES. SUCH A VIGOROUS PATTERN WOULD INDUCE
VERY RICH...WELL-DEFINED SFC-850MB MOISTURE AXIS TO SURGE N/NE TODAY
& TONIGHT...& WITH PREVIOUSLY MENTIONED LOW PRESSURE CENTER LIFTING
ACROSS THE DAKOTAS PRE-COLD FRONTAL SFC DRY LINE WILL SURGE E TOWARD
WRN CORRIDOR OF FORECAST AREA. HAVE ASSIGNED 20% CHANCE (+)TSRA TO
PRIMARILY CENTRAL KS WHERE LWR DECK CONVERGENCE STRONGER. BEST CHANCE
FOR SEVERE TSRA TO OCCUR TONIGHT AS STRONG COLD FRONT SURGES SE ACRS
KS. WITH POTENT MID-UPR LOW POSITIONED N OF KS...BEST CHANCES FOR SVR
TSRA SLATED FOR CENTRAL KS THIS EVENING WITH LARGE HAIL...DAMAGING
WINDS & EVEN A FEW TORNADOES ARE POSSIBLE. SEVERE POTENTIAL TO TARGET
CENTRAL & SC KS THIS EVENING WITH POTENTIAL SHIFTING SE AS NIGHT PRO-
GRESSES.

SUNDAY & SUNDAY NIGHT:
BEST CHANCES FOR TSRA SLATED FOR SE KS AS STRONG COLD FRONT CONTINUES
SE SURGE TOWARD LWR MS VALLEY. PROGESSIVE NATURE DICTATES EMPHASIS ON
SUNDAY MORNING FOR TSRA MENTION. WITH COLD FRONT JUST E & SE OF SE KS
RETAINED 20% FOR SUNDAY EVENING.

MONDAY-TUESDAY:
COOLER WEATHER STILL SLATED ALL AREAS AS WEAK 850-MB RIDGE AXIS SHIFTS
E THIS PERIOD.

WED & WED NIGHT:
AFTER THIS WEEKENDS CONVECTIVE EVENT...NEXT CHANCE FOR TSRA APPEARS
TO OCCUR WED NIGHT AS VIGOROUS MID-LEVEL SHORTWAVE SPRINTS E ACROSS
CENTRAL PLAINS INDUCING A COLD FRONT TO SWEEP SE TOWARD CENTRAL KS.
BEING A DAY 5 FORECAST DICTATES CONSERVATIVE APPROACH TO POPS ASSIGN-
ING 20% TO MUCH OF CENTRAL & SC KS WED NIGHT.

THURSDAY:
WITH COLD FRONT BISECTING KS IN SW-NE MANNER CHANCES FOR TSRA SHOULD
GRADUALLY INCREASE TO 30% AS AMPLE LWR DECK MOISTURE SHOULD MIGRATE
N/NE TO INTERACT WITH BOUNDARY.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    94  62  79  52 /  10  50  30   5
HUTCHINSON      94  60  78  51 /  10  50  20   0
NEWTON          94  61  79  51 /  10  50  30   5
ELDORADO        93  62  79  51 /  10  60  30   5
WINFIELD-KWLD   94  64  80  54 /  10  50  40  10
RUSSELL         90  52  74  46 /  20  60   0   0
GREAT BEND      91  53  75  46 /  20  50   5   0
SALINA          93  56  76  47 /  20  60  10   0
MCPHERSON       94  59  78  50 /  20  50  20   0
COFFEYVILLE     91  68  80  54 /   5  50  60  30
CHANUTE         90  64  79  51 /   5  60  50  20
IOLA            90  63  79  50 /   5  60  50  20
PARSONS-KPPF    90  66  79  53 /   5  50  60  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 7 AM SATURDAY TO 7 PM SATURDAY FOR KSZ032-033-
047>052-067-068-082-083.

&&
Hazardous weather outlook, Sep 16, 12:41 AM CDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1241 AM CDT SAT SEP 16 2006

KSZ032-033-047>053-067>072-082-083-091>096-098>100-170645-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1241 AM CDT SAT SEP 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

A FEW SEVERE STORMS WILL REMAIN LIKELY UNTIL 3 AM...GENERALLY ALONG
AND WEST OF INTERSTATE 135. THE STORMS WILL BE CAPABLE OF LARGE
HAIL TO GOLF BALL SIZE AND DAMAGING WINDS TO 70 MPH. A BRIEF TORNADO
IS ALSO POSSIBLE. AFTER 3 AM...THUNDERSTORM CHANCES WILL SPREAD
EAST...AFFECTING LOCATIONS MAINLY EAST OF INTERSTATE 135. THE
SEVERE THREAT SHOULD DIMINISH AFTER 3 AM...BUT STRONG STORMS WITH
DIME SIZED HAIL AND GUSTY WINDS WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS OVER ALL OF CENTRAL AND SOUTH
CENTRAL KANSAS ON SATURDAY...WITH A FEW THUNDERSTORMS POSSIBLE IN
SOUTHEAST KANSAS. A FEW THUNDERSTORMS MAY BE SEVERE WITH BOTH HAIL
UP TO THE SIZE OF QUARTERS AS WELL AS WINDS AROUND 60 MPH.

ON SATURDAY NIGHT...THE CHANCES OF THUNDERSTORMS WILL INCREASE
OVER ALL AREAS...AS A STRONG COLD FRONT SURGES SOUTHEAST ACROSS
CENTRAL AND SOUTH-CENTRAL KANSAS. THESE THUNDERSTORMS MAY BE
SEVERE WITH BOTH LARGE HAIL UP TO THE SIZE OF QUARTERS AS WELL AS
DAMAGING WINDS AROUND 60 MPH.

ON SUNDAY...THUNDERSTORMS ARE LIKELY OVER MOST OF SOUTHEAST KANSAS
WITH A CHANCE OF THUNDERSTORMS OVER ALL OF SOUTH-CENTRAL AND MOST
OF CENTRAL KANSAS. OVER PRIMARILY SOUTHEAST KANSAS...THE
THUNDERSTORMS MAY BE SEVERE WITH BOTH LARGE HAIL AND DAMAGING
WINDS...WHILE OVER MOST OF CENTRAL AND SOUTH-CENTRAL KANSAS...SOME
THUNDERSTORMS MAY PRODUCE SMALL HAIL AND WINDS AROUND 50 MPH.

ON SUNDAY EVENING...THERE IS A GOOD CHANCE THE THUNDERSTORMS WILL
CONTINUE OVER SOUTHEAST KANSAS. THE THUNDERSTORMS ARE NOT
FORECAST TO BE EITHER STRONG OR SEVERE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED UNTIL 3 AM...GENERALLY WEST
OF INTERSTATE 135. SPOTTER ACTIVATION MAY ONCE AGAIN BE NEEDED
SATURDAY AFTERNOON AND NIGHT ACROSS ALL OF CENTRAL...SOUTH CENTRAL
AND SOUTHEAST KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

In the hours before

Special weather statement, Sep 15, 11:41 PM CDT, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1141 PM CDT FRI SEP 15 2006

KSZ067-082-160545-
KINGMAN-RENO-
1141 PM CDT FRI SEP 15 2006

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR KINGMAN AND RENO COUNTIES...

AT 1139 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES SOUTH OF PRESTON...OR 8 MILES EAST OF
PRATT...AND MOVING NORTHEAST AT 35 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

SCHRECK
Local storm report, Sep 16, 1:15 AM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
115 AM CDT SAT SEP 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1241 AM     HAIL             6 W HUTCHINSON          38.07N 98.02W
09/16/2006  E0.88 INCH       RENO               KS   EMERGENCY MNGR

            OCCURRED NEAR THE INTERSECTION OF K96 AND HERRON ROAD.

&&

ADK
Local storm report, Sep 16, 1:19 AM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
119 AM CDT SAT SEP 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1158 PM     TSTM WND DMG     TURON                   37.81N 98.43W
09/15/2006                   RENO               KS   EMERGENCY MNGR

            LARGE TREE LIMBS WERE DOWNED IN THE TURON AREA.

&&

ADK
Local storm report, Sep 16, 1:23 AM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
123 AM CDT SAT SEP 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 AM     TSTM WND DMG     1 N LANGDON             37.87N 98.32W
09/16/2006                   RENO               KS   EMERGENCY MNGR

            POWER POLES WERE DOWNED ON LANGDON ROAD.

&&

ADK
Special weather statement, Sep 16, 1:32 AM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
132 AM CDT SAT SEP 16 2006

KSZ032-047-048-160700-
BARTON-ELLSWORTH-RUSSELL-
132 AM CDT SAT SEP 16 2006

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR BARTON...ELLSWORTH AND RUSSELL COUNTIES...

AT 127 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SUSANK...OR 16 MILES NORTH OF GREAT BEND...
AND MOVING NORTHEAST AT 40 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

KLEINSASSER
Special weather statement, Sep 16, 2:02 AM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
202 AM CDT SAT SEP 16 2006

KSZ049-051-052-160745-
MARION-MCPHERSON-SALINE-
202 AM CDT SAT SEP 16 2006

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR MARION...MCPHERSON AND SALINE COUNTIES...

AT 200 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ROXBURY TO CANTON TO
5 MILES SOUTH OF MCPHERSON...AND MOVING EAST AT 40 MPH.

PEA TO DIME SIZE HAIL...AND WINDS TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

KLEINSASSER

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 15, 11:49 PM CDTSevere Thunderstorm WarningICTReno56 min
Sep 16, 12:32 AM CDTSevere Thunderstorm WarningICTMcPherson, Reno, Rice58 min
Sep 16, 12:47 AM CDTSevere Thunderstorm WarningICTReno, Rice28 min
Sep 16, 1:34 AM CDTSevere Thunderstorm WarningICTReno41 min

Nearby

Wind Advisories in Kansas, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.